After two years of taking the acne medication doxycycline, something started to go very wrong for Emma O'Mahoney, Allure magazine reports.
"The first sign anything was wrong was my back," Emma told Allure.
"I had severe pain that prevented me from doing anything for about two and a half weeks. We thought that it was a rib I had displaced at dance lessons. I was seeing a chiropractor, but nothing seemed to be working."
Then she started to notice a ringing in her ears, but doctors said it was likely just due to a lack of circulation.
Finally, Emma's vision started to blur. "We thought it was my eyes being exhausted from doing nothing but looking at screens due to my bed rest, but three days went by and it only got worse," she said.
After many visits to various doctors, she was finally diagnosed with intracranial hypertension — a condition "due to high pressure within the spaces that surround the brain and spinal cord," according to the National Eye Institute (NEI). In severe cases, it can lead to permanent vision loss.
Read the full story: